Vol. 64, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
An example of a simple triod with surjective span smaller than span

Andrew Lelek

Vol. 64 (1976), No. 1, 207–215

The span of a metric space is the least upper bound of numbers α such that, roughly speaking, two points can move over the same portion of the space keeping a distance at least α from each other. The surjective span is obtained if it is required that, in addition, the whole space be covered by each of the moving points. These geometric ideas turn out to be important in continua theory. In the present paper, a simple triod is constructed such that the span of it is strictly greater than the surjective span.

Mathematical Subject Classification
Primary: 54F20, 54F20
Received: 23 September 1975
Published: 1 May 1976
Andrew Lelek